Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 116, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 3, 2007, 1:22 PM CDT for Benson County, North Dakota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 1:22 PM CDT (18:22 UTC)
- Expired
- Aug 3, 2007, 2:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Benson County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:04 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 3, 10:04 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1004 AM CDT FRI AUG 3 2007 .UPDATE... A BAND OF 850-700MB WARM/MOIST ADVECTION WILL OVERSPREAD THE DVL BASIN INTO NORTHEAST ND THIS AFTERNOON. THERE WILL BE MINIMAL CAPE IN THIS LAYER...BUT MAYBE JUST ENOUGH FOR SOME ELEVATED SHOWERS AND PERHAPS A RUMBLE OF THUNDER. THERE ARE CURRENTLY A FEW CELLS DEVELOPING SW OF OUR FORECAST AREA...AND THIS MAY EXPAND INTO THE REGION THIS AFTERNOON. THEREFORE...HAVE ADDED A LOW POP FOR SHOWERS/STORMS IN THE DVL BASIN TO THE NORTH BORDER THIS AFTERNOON. TEMPS LOOK TO BE ON TARGET...AND WILL MAKE A FEW MINOR ADJUSTMENTS FOR CURRENT TEMPS EXTRAPOLATED TO EARLY AFTERNOON. UPDATED GRIDS AND TEXT PRODUCTS WILL BE ISSUED BY 1130 AM. && .AVIATION... VFR CONDITIONS EXPECTED TODAY. FOG LOOP AND SURFACE OBS SHOW MID TO HIGH CLOUDS OVER SOUTHWEST ND AND EASTERN MT WILL SHIFT EAST TODAY. SCATTERED RAIN AND THUNDER IN THE SOUTHERN ZONES TONIGHT AND MAY AFFECT FARGO TAF HOWEVER STILL EXPECT VFR CONDITIONS TONIGHT. && .PREV DISCUSSION... /ISSUED 430 AM CDT FRI AUG 3 2007/ SHORT TERM... UPPER LEVEL RIDGE OVER WESTERN TX SHIFTS INTO THE SOUTHERN PLAINS BY 84 HOURS. FASTER PROGRESSIVE FLOW WILL OCCUR ACROSS SOUTHERN CANADA. UPPER RIDGE OVER THE CANADIAN HIGH PLAINS WILL MOVE EAST ACROSS MB BY SAT AFTERNOON. WATER VAPOR LOOP INDICATES AN EMBEDDED SHORT WAVE OVER NORTHEAST WY AND IS FORECAST TO MOVE ACROSS NORTHEAST SD THIS AFTERNOON AND TONIGHT. NEXT SHORT WAVE OFF THE BC COAST WILL MOVE ACROSS SOUTHERN CANADA SUNDAY. THE GFS WAS FASTER THAN THE NAM WITH THIS FEATURE. FLOW ALOFT BECOMES ZONAL AFTER SUN SHORT WAVE...MORE SO WITH THE GFS. PRECIPITABLE WATER UNDER THREE QUARTERS OF AN INCH RISES BACK OVER AN INCH TODAY AS MODEL SOUNDINGS SHOW INITIALLY MID LEVEL MOISTURE MOVING IN CENTERED AROUND 650 HPA AT 12Z. MODES CONTINUE THE DISCREPANCY WITH PRECIPITATION AND CLOUD COVER OVER MAINLY THE SOUTHERN ZONES TONIGHT AND SAT. GFS REMAINS THE OUTLIER WITH PRECIPITATION ACROSS SD AND THE ECMWF...NAM AND CANADIAN MODELS SPREADING PRECIPITATION INTO THE SOUTHERN ZONES. WILL USE BLEND OF CANADIAN AND NAM FOR PRECIPITATION. LONG TERM (MON-THU)... TEMPS TWEAKED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Aug 3, 7:00 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI AUG 3 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT FRI AUG 3 2007 ...STORMS POSSIBLE ACROSS THE AREA ON SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE SOUTHERN HALF OF THE FORECAST AREA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL OCCUR IN THE LATE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
In the hours before
Local storm report, Aug 3, 10:58 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1058 AM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 N STARKWEATHER 48.48N 98.88W
07/25/2007 E0.75 INCH RAMSEY ND PUBLIC
0645 PM HAIL 2 SE ALSEN 48.61N 98.67W
07/25/2007 E1.00 INCH CAVALIER ND PUBLIC
0650 PM HAIL 2 SE ALSEN 48.61N 98.67W
07/25/2007 E0.88 INCH CAVALIER ND PUBLIC
0700 PM HAIL 1 W HAMPDEN 48.54N 98.68W
07/25/2007 E1.00 INCH RAMSEY ND OTHER FEDERAL
HAIL FELL UNTIL 710 PM...ALONG THE RAMSEY AND CAVALIER
COUNTY LINE. REPORT FORWARDED BY NSSL SHAVE07 PROJECT
PERSONNEL.
0702 PM HAIL 6 S ALSEN 48.54N 98.71W
07/25/2007 E1.00 INCH CAVALIER ND OTHER FEDERAL
HAIL FELL UNTIL 710 PM...ALONG THE CAVALIER AND RAMSEY
COUNTY LINE. REPORT FORWARDED BY NSSL SHAVE07 PROJECT
PERSONNEL.
0711 PM HAIL 5 SE STARKWEATHER 48.40N 98.80W
07/25/2007 E1.00 INCH RAMSEY ND TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL AROUND 711 PM...ALSO VERY
HEAVY RAIN
0718 PM TSTM WND DMG 4 E NECHE 48.98N 97.46W
07/25/2007 PEMBINA ND TRAINED SPOTTER
LARGE BRANCHES BROKEN DOWN. POWER LINES BLOWN DOWN.
0740 PM TSTM WND GST 7 SSW LOMA 48.54N 98.58W
07/25/2007 E58.00 MPH CAVALIER ND PUBLIC
SEVERAL LARGE TREE BRANCHES BROKEN OFF. NEARBY HAMPDEN
RAWS SITE MEASURED PEAK WIND OF 56 MPH AT 734 PM CDT.
0745 PM HAIL 25 NE DEVILS LAKE 48.37N 98.49W
07/25/2007 E0.75 INCH RAMSEY ND PUBLIC
PENNY SIZE HAIL AND BRANCHES 8 INCHES IN DIAMETER BROKEN
OFF TREES.
0835 PM TSTM WND DMG 3 NE GLASSTON 48.74N 97.40W
07/25/2007 PEMBINA ND TRAINED SPOTTER
ONE LARGE TREE BLOWN OVER AND NUMEROUS LARGE BRANCHES
BROKEN DOWN.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:47 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.